Wisconsin, 2001Tornado in Wisconsin, May 1, 2001
May 1, 2001 · NWS DLH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 1, 1:45 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, May 1, 1:45 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT TUE MAY 1 2001
CONVECTIVE POTENTIAL IS MAIN FOCUS FOR THIS EVENING.
STORMS WERE STARTING TO FIRE ALONG STRONG COLD FRONT IN WESTERN
MINNESOTA...WHERE STRONG MOISTURE CONVERGENCE AND DEWPOINT POOLING
WERE TAKING PLACE. MSAS LIFTED INDICIES AHEAD OF THE FRONT IN OUR
SOUTHERN ZONES WERE APPROACHING -6C...WELL BELOW FORECAST VALUES.
THE STRENGTH OF THE FRONT...COMBINED WITH IMPRESSIVE SHEAR VALUES
SHOULD BE ENOUGH TO OVERCOME LOWER DEWPOINTS AND LESS SURFACE
HEATING IN OUR CWA THIS LATE AFTN AND EVENING. WILL MENTION POTENTIAL
SEVERE AT LEAST IN OUR SOUTHERN HALF OF THE CWA THIS EVENING.
HAVE FOLLOWED ETA/MESOETA FOR MOST DETAILS OF THIS FORECAST. IT
APPEARS THE ETA HAS THE BEST HANDLE ON THE SPEED OF THE FRONT...WITH
ITS SUPERIOR RESOLUTION OF COLD AIR BEHIND FRONTS.
WILL KEEP THE MENTION OF A THUNDERSTORM IN OUR NW ZONES LATER
TOMORROW AFTN...AS TOTAL TOTALS REACH 58 AND H5 TEMPS DROP TO ABOUT
-26/-28C. LAPSE RATES ALSO CLOSE TO 8C/KM. OTHERWISE...AFTER THE
FRONT BLOWS THROUGH TONIGHT...IT LOOKS FAIRLY QUIET AGAIN. THE NEXT
CHANCE OF PCPN DOES NOT ARRIVE UNTIL SOMETIME THIS WEEKEND. MOS
TEMPS FAIRLY SIMILAR NOW...AND BASED ON LOW LEVEL THERMODYNAMIC
PROFILES...THEY LOOK FAIRLY REASONABLE.
.DLH...NONE.
DAP
In the hours before
Special weather statement, May 1, 5:10 PM CST, 5 minutes before
MNZ010-018-026-034>036-012330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
610 PM CDT TUE MAY 1 2001
...PORTIONS OF TORNADO WATCH 184 CANCELLED...
AS OF 610 PM CDT...TORNADO WATCH 184 HAS BEEN CANCELLED FOR THE
COUNTIES OF KOOCHICHING...ITASCA...CROW WING AND AITKIN. THE SEVERE
THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES...AND THERE WAS NO
LONGER A THREAT FOR ADDITIONAL SEVERE WEATHER.
TAP
Tornado, Burnett
- When
- May 1, 5:15 PM CST to 5:20 PM CST
- Where
- Burnett County, 3 mi WNW of Grantsburg
- Rating
- F0
- Path length
- 1.5 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.800, -92.750
A weak tornado destroyed a screen house and blew down many trees. A mobile home suffered structural damage from a falling branch.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, May 1, 2001$38 million · F2 · 58 events
- Drought in Florida, May 1 to 20, 2001$100 million · 5 events
- Tornado and Hail in Wisconsin, May 1, 2001$24 million · F0 · 17 events
- Flooding in Wisconsin, May 1 to 18, 2001$7.5 million · 6 events
- Flooding in Minnesota, May 1 to 16, 2001$6.0 million · 3 events
- Flooding in Iowa, May 1 to 9, 2001$1.9 million · 26 events
- Flooding in Iowa, May 1 to 18, 2001$5.5 million · 2 events
- High Wind in California, May 1 to 2, 2001$2.1 million · 70 kt wind · 5 events
- Flash Flooding and Hail in Iowa, May 1 to 2, 20011 injured · $508,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Minnesota, May 1, 2001$172,000 · F1 · 17 events
- Tornado and Damaging Wind in Wisconsin, May 1, 2001$15,000 · F1 · 2 events
- Drought in North Carolina, May 1 to 31, 200129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246697.